MAUDE Adverse Event Report: ORTHALIGN, INC. KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM
Model Number 133632
Medical Device Problem Codes Material Discolored (1170); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer is reporting "something like blood" attached to the backside of the reference sensor.
 
Additional Manufacturer Narrative
At this time, the device is expected to be returned to orthalign for investigation, but has not yet been received.If the device is received, an investigation will be performed to confirm the problem and determine the root cause, and a follow-up report will be filed detailing the conclusions.This report is being filed out of an abundance of caution and with an understanding of the patient harm that could be caused by lack of device cleanliness.
 
Additional Manufacturer Narrative
The reference sensor was returned to orthalign for evaluation.The investigation has been completed by an orthalign engineer.The complaint was confirmed.Lab investigations were performed to identify the root cause of the discoloration and analyze whether there was foreign material present.No foreign material was found and the root cause was deteremined to thernal degradation of the expoxy due to high temperatures when autoclaving resulting in the discoloration that was mistaken for blood.Orthalign will continue to monitor the complain data and take action if necessary.No further action is required at this time.
 
Event or Problem Description
Customer is reporting "something like blood" attached to the backside of the reference sensor and would like it tested.

Brand Name
KNEEALIGN 2
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology dr
suite 100
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology dr
suite 100
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology dr
suite 100
irvine, CA 92618
MDR Report Key18998663
Report Number3007521480-2024-00005
Device Sequence Number18244067
Product Code OLO
UDI-Device Identifier00858704006015
UDI-Public00858704006015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number133632
Device Catalogue Number133632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown